This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am 22 years old and have been in and out of rehab since I was about 17 years old. Athough I quit all my drugs years ago I have always been a steady drinker-- I drink about 5 nights a week. Last year around xmas time I went back home to visit my family and basically went on a 14 day hardcore bender with barely any sleeping or eating. I would wake up and drink all day until the sun came up the next morning. After that bender when I returned back to my life I quit drinking and by the 2nd day I was going through some severe withdrawals. I had the normal shaking and sweating but I'm used to that......... I started thinking of violent crazy scenarios in my head when I would try to go to sleep.......... these turned into auditory hallucinations and progressed to extremely realistic visual hallucinations by about the 3rd night of my alcohol withdrawal. I had no idea that I was going through DT's-- I was in a total state of delerium and extremely hyper-active. Everything was moving really fast and I was losing my mind. The visual hallucinations at first happened only when I tried to sleep-- or woke me up from dreams while I was sleeping....... and then by the 3rd, 4th and 5th days/nights I was seeing people everywhere I went-- all day long-- tons of them-- and they looked real and would talk to me and sometimes I couldn't break my trance for up to 5 minutes. My roomate was the one taking care of me this whole time and she had no idea what to do.... it wasn't until I have been awake for about 6 days straight going through my withdrawal when we called the mental hotline and the lady explained to me what was going on. I went to the ER the next morning. Anyway- I am writing you this note because I can no longer sleep at night. Everynight when I lay down to fall asleep I get the worst anxiety and think back to my hallucinations and if I do fall asleep I am guaranteed to wake up sweating in a night terror and I'll be convinced someone is in my room. Please help! How do i sleep?
This sounds like it has been going on for a year....you need some medication to quiet your brain and some psychotherapy to help you break the connection between sleep now and hallucinations then..you have to be treated by a psychiatrist..not just rehab and drying out, and you have to stop drinking..its a must...
I think it is important to look at the roots of why you started drugs and what was/is it you have been eleviating through the substance use. Therapy not just for drug abuse but everything definitly seems like something you should look into.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.